Title: An equilibrium problem for the limiting eigenvalue distribution of banded Toeplitz matrices
Authors: Duits, Maurice
Kuijlaars, Arno # ×
Issue Date: 2008
Publisher: Society for Industrial and Applied Mathematics
Series Title: SIAM journal on matrix analysis and applications vol:30 issue:1 pages:173-196
Abstract: We study the limiting eigenvalue distribution of $n \times n$ banded Toeplitz matrices as $n \rightarrow \infty$. From classical results of Schmidt, Spitzer, and Hirschman it is known that the eigenvalues accumulate on a special curve in the complex plane and the normalized eigenvalue counting measure converges weakly to a measure on this curve as $n \rightarrow \infty$. In this paper, we characterize the limiting measure in terms of an equilibrium problem. The limiting measure is one component of the unique vector of measures that minimizes an energy functional defined on admissible vectors of measures. In addition, we show that each of the other components is the limiting measure of the normalized counting measure on certain generalized eigenvalues.
ISSN: 0895-4798
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Analysis Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science